Since procainamide (Pronestyl) was introduced in 1950, four instances of febrile reactions to this drug have been reported. Review of these and details of another well-documented case are presented in order to delineate the characteristics of the reaction and the type of investigation necessary to establish the diagnosis with a reasonable degree of accuracy.
In each of these cases, the appearance of the febrile reaction was rather prompt. It occurred within the first 24 hours after administration of the drug and it disappeared within 24 hours after the drug therapy was discontinued. The appearance of fever and general malaise in patients with recent myocardial infarctions in two of the cases reported led to investigation for cause of the fever other than the presence of a febrile reaction due to the drug. This is likely to be the course taken under circumstances that were present at that time, and, if it
Luton EF. FEBRILE REACTION TO PROCAINAMIDE THERAPY. JAMA. 1959;170(1):43–45. doi:10.1001/jama.1959.63010010002009a
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: